Blocks within the period of Lucas sequence
DOI:
https://doi.org/10.23755/rm.v41i0.664Keywords:
Fibonacci sequence, Lucas sequence, Periodicity of Lucas sequenceAbstract
In this paper, we consider the periodic nature of the sequence of Lucas numbers L_n defined by the recurrence relation L_n= L_(n-1)+L_(n-2); for all n≥2; with initial condition L_0=2 and L_1=1. For any modulo m>1, we introduce the ‘blocks’ within this sequence by observing the distribution of residues within a single period of Lucas sequence. We show that length of any one period of the Lucas sequence contains either 1,2 or 4 blocks.
References
Kramer J., Hoggatt. Jr. V. E., Special cases of Fibonacci Periodicity, Fibonacci Quarterly, 1:5, 1972, 519 – 522.
Marc R., Properties of the Fibonacci sequence under various moduli, Master’s Thesis, Wake Forest University, 1996.
Patel R. P., Shah D. V., Periodicity of generalized Lucas numbers and the length of its period under modulo 2^e, Mathematics Today, 33, 2017, 67 – 74.
Robinson D. W., The Fibonacci matrix modulo m, The Fibonacci Quarterly, 1, 29 – 36, 1963.
Thomas K., Fibonacci and Lucas Numbers with Applications, John Wiley and Sons, Inc., New York, 2001.
Wall D. D., Fibonacci series modulo m, The American Mathematical Monthly, 67, 1960, 525 – 532.
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.